MAUDE Adverse Event Report: ICU MEDICAL COSTA RICA LTD. LTXFR NV TUR Y-SET; ADMINISTRATION SET

ICU MEDICAL COSTA RICA LTD. LTXFR NV TUR Y-SET; ADMINISTRATION SET
Model Number 654301
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and is pending evaluation.Pma/510(k): exempt.
 
Event or Problem Description
The customer reported that while using an irrigation set, pieces of the spike broke off into irrigation bag.This occurred during bladder irrigation on a patient.The was no harm reported.It was further described that the customer spiked a 3000l of normal saline and that is when the piece broke off.
 
Additional Manufacturer Narrative
Two irrigation sets were received for investigation.On one set, one of the bag spike tips is observed to be broken off at the bottom of the spike windows.The broken tip was not returned for investigation.On the second set, both bag spike tips are observed to be broken off at the bottom of the spike windows.The broken tips were not returned for investigation.A dimensional analysis was completed for the returned intact bag spike and the spike met all dimensional specifications.The observed broken tip damage was recreated by inserting the tip of the returned intact bag spike into a lab provided iv bag and applying a bending force.The probable cause of the observed breaks is excessive bending force at the spike tips during spike insertion.Lot review was performed and there were no issues found.

Brand Name
LTXFR NV TUR Y-SET
Common Device Name
ADMINISTRATION SET
Manufacturer (Section D)
ICU MEDICAL COSTA RICA LTD.
zona franca global
la aurora heredia
CS 
MDR Report Key8479888
Report Number9615050-2019-00098
Device Sequence Number13820985
Product Code GBX
UDI-Device Identifier10887787006725
UDI-Public(01)10887787006725(17)210801(10)925625H
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2021
Device Model Number654301
Device Catalogue Number065430403
Device Lot Number925625H
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer03/13/2019
Initial Date Received by Manufacturer 03/06/2019
Supplement Date Received by Manufacturer04/09/2019
Initial Report FDA Received Date04/03/2019
Supplement Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NORMAL SALINE